NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, September 29, 2016
Pharmacy and Medications
Cause & Effect
I am 28. I`ve been taking tylenol pm`s for over 6 years and about 8 pills in one dose maybe 4 to 5 times a day. I know everybody is different so my question is what is the worst case scenario that could happen to me, if it hasn`t already?
Your question is concerning. First, we have a question for you.
Are you taking 8 pills at bedtime and then ONE (1) pill 4 to 5 times a day OR are you taking 8 pills each dose and then 4 to 5 times a day (so 32 to 40 pills a day)?
If it is the last case, then you are damaging their liver, not to mention your cholinergic receptors.
If it you are taking 12 or 13 pills a day then you are on the edge for liver damage but can just be playing with fire.
Either way, you need to see a doctor and tell the physician what you have been doing. Also consider decreasing your dose until you can get in to see your physician.
David Baker, PharmD, DABAT
Formerly, Clinical Assistant Professor of Pharmacy
College of Medicine
The Ohio State University